Friday, May 24, 2024

Does Advil Cold And Sinus Help Sore Throat

How Should I Take Advil Cold & Sinus

“Sore Throat (Throat Pain) Vanished in 2 Hours With These 2 Tips

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take Advil Cold & Sinus with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

What Are The Possible Side Effects Of This Medicine

Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • severe dizziness, trouble sleeping, or nervousness
  • shortness of breath

Don’t Miss: Will Advil Cold And Sinus Keep You Awake

What May Interact With This Medicine

Do not take this medicine with any of the following medications:

  • steroid medicines like prednisone or cortisone
  • St. Johnâs Wort

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

Also Check: How Did I Get A Sinus Infection

When Is Advil Cold Sinus Useful

Buy Advil Cold and Sinus Caplets in Canada

The common cold causes nasal and sinus congestion. The active ingredient ibuprofen helps pain while the decongestant in Advil for Cold and Sinus is a proven nasal decongestant that helps alleviate your stuffy nose.

Advil for Cold and Sinus is a non-prescription medication that can be used by anybody aged 12 and above. Its accessible in your local drugstore or grocery shop behind the pharmacy counter.

Recommended Reading: Best Treatment For Sinus Pain

Can/should I Take A Sinus Decongestant For A Sinus Infection

You can take certain decongestants for a sinus infection. Decongestants that contain only pseudoephedrine or phenylephrine are more typically recommended for a sinus infection. Decongestants with additional ingredients like antihistamines may suppress your bodys immune response and interfere with your bodys ability to fight the infection. If you have a severe sinus infection, or if youre on antibiotics, consult with your doctor about the best OTC medication choice for you.

Advil Cold Allergy Products

There are three products that fall under this category:

a. Advil Allergy Sinus

With allergy season comes a slew of sinus issues. Always have Advil Allergy Sinus on hand for effective relief. Ibuprofen, an antihistamine, and pseudoephedrine, a potent decongestant, combine in Advil to provide a combination that is especially well-suited to treat upper respiratory symptoms associated with allergies.

b. Advil Cold Sinus Caplets

People have relied on Advil for Cold and Sinus for effective, non-drowsy relief of their cold and sinus symptoms for almost 20 years. Many people ascribe their sinus pressure to a buildup of mucus in their airways. While increased mucus is a symptom of the common cold, it is not always the cause of your stuffed-up feeling.

Inflammation of the tissues of the nose can also be linked to sinus congestion. Your airways will get narrow as a result. Advil for Cold and Sinus combines the pain relief of a strong decongestant with the strength of Advil to reduce the pain that is associated with sinus pressure. These cold allergy products follow the same mechanism for treating irritable allergic conditions.

c. Advil Allergy & Congestion Relief

Advil contains ibuprofen, which, when coupled with an antihistamine and a decongestant, helps to reduce upper respiratory symptoms caused by allergies.

Don’t Miss: Does Sinus Infection Cause Ear Ringing

Doctor Vs Home Remedies

A person may or may not need to see a doctor in case of a suspected sinus infection. Greg Davis, a physician at Seattles University of Washington Medical Center, says that when it comes to sinus infections, sinus irrigation may help ease the symptoms. It can help you feel better as you wait for the antibiotics to kick in.

Steroids, decongestants, and over-the-counter mucus thinners can help in making the affected feel better. If your sinus infection doesnt clear up after one or two courses of medication, seeing an ear, nose, and throat specialist is recommended.

Some people get sinus infections on a regular basis. Allergies and smoking are the only recognized risk factors. If the acute infection isnt treated properly, it can become chronic in rare situations.

Advil for Cold and Sinus is a commonly used decongestant to help with the common cold and sinus pressure.

Now, the only question that one would ask is whether Advil Cold Sinus tablets actually help or not. Lets find out how Advil works for colds and sinus.

What Side Effects Are Possible With This Medication

Does Ibuprofen Help With Sore Throat?

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

Although most of the side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • blurred vision or other eye symptoms
  • fluid retention
  • ringing in the ears
  • signs of clotting problems

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of bleeding in the stomach
  • symptoms of a severe allergic reaction

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Also Check: Can You Have Strep And A Sinus Infection

Sneezing Runny Nose And Watery Eyes

These symptoms are the result of histamine release, which isan immune response to an invading virus. Chlorpheniramine, such as TriaminicAllergy, and diphenhydramine, such as Benadryl, are safe to take duringpregnancy. However, both can cause drowsiness, so these are best taken atbedtime. The maximum dosage for chlorpheniramine is 32 mg in 24 hours.

When compared to placebos, antihistamines have the most successful resultswithin the first couple days of treatment. Patients didnt report any relief ofsymptoms between days three and 10. Newer antihistamines, such as loratadine, are approved for allergies, not colds, so there isnt informationabout how well they work for cold symptoms.

What Is Chlorpheniramine Ibuprofen And Pseudoephedrine

Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Chlorpheniramine, ibuprofen, and pseudoephedrine is a combination medicine used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

Chlorpheniramine, ibuprofen, and pseudoephedrine may also be used for purposes not listed in this medication guide.

Don’t Miss: How To Solve Sinus Problem

Who Should Not Take Advil Cold & Sinus Medication

If you are particularly sensitive to, or have a history of allergic reactions to the active ingredients in Advil Cold & Sinus consult first with your doctor before taking it. Those who have recently undergone heart surgery should call a doctor before taking the medication. Pregnant women or women who are breast-feeding should talk to their doctor before taking Advil Cold & Sinus.

Your Safety First

Those with certain medical conditions should avoid taking Advil to treat sinus infections, particularly those who suffer from liver disease, heart disease, severe high blood pressure, Raynauds Syndrome, Crohns disease, or angioedema syndrome. If you are a smoker, you may also be an increased risk of suffering from both mild and severe side effects.

Note: This article does not contain an exhaustive list of side effects, as every medication includes adverse symptoms that have not yet been reported. Be sure to contact your primary care physician if you experience any abnormal side effects, and report them to the Food and Drug Administration. Call 911 if you have severe side-effects.

How Should I Take Advil Sinus Congestion & Pain

Countdown Pharmacy

Use exactly as directed on the label, or as prescribed by your doctor. Use the lowest dose that is effective in treating your condition.

Swallow the tablet whole and do not crush, chew, or break it.

Take Advil Sinus Congestion & Pain with a full glass of water.

Take with food or milk if this medicine upsets your stomach.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Recommended Reading: The Best Medicine For A Sinus Infection

Is It A Cold Or The Flu

A helpful comparison of cold and flu symptoms.

You feel awful. Your nose is runny, you are tired, and you have a cough. Do you have a cold or did you catch the flu?

They are both respiratory illnesses and they share some common symptoms, so it can be difficult to tell them apart based on symptoms alone. However, there are differences that will help you determine what is causing your discomfort.

Comparison of Cold & Flu Symptoms

Symptom

Common

Sometimes

Flu symptoms generally come on very suddenly and are more intense, while cold symptoms develop more gradually. Flu symptoms are usually worst for the first 3 or 4 days. In people who are generally healthy, the flu will likely last only 7 to 10 days, but it can take up to 2 weeks to get completely well. Colds usually last about 1 to 2 weeks.

If a child is sick and you arent sure what is causing it, it is best to check with a doctor to make sure the symptoms arent due to a serious illness such as a strep throat or pneumonia.

Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Also Check: Will Migraine Medication Help Sinus Headache

D Gsk Group Of Companies

GlaxoSmithKline PLC is a multinational pharmaceutical company. Pharmaceuticals, Vaccines, and Consumer Healthcare are the three core areas in which the company conducts research and development. Tablets, creams/ointments, inhalers, injections, liquids, and sterile items are among the companys product compositions.

GSK assumes the worlds number one provider of pain relief. Their pain relief portfolio includes medications that provide relief to millions of people. People can control their symptoms with world-leading brands like Advil, Panadol, and Voltaren, as well as beloved local brands like Excedrin in the United States and Fenbid in China.

Advil Sinus Congestion & Pain Side Effects

Is It More Than a Sore Throat?

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Sinus Congestion & Pain and call your doctor at once if you have:

  • sleep problems or

  • feeling nervous or excited.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

You May Like: How To Get Rid Of Sinus Allergies

How Should I Use This Medication

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

For the children’s suspension, the dose depends on the child’s age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Common Colds: Relief For A Stuffy Nose Cough And Sore Throat

There are no treatments that fight cold viruses directly. But nasal sprays and painkillers like ibuprofen and acetaminophen can provide some relief from cold symptoms. Many other treatments have either not been studied well enough or have no proven benefit.

Colds are very common: On average, adults come down with a cold 2 to 4 times a year, and children have as many as 6 to 8 colds a year. The reason that colds are so common is that they can be caused by very many different kinds of viruses. So having had one virus doesn’t make you immune to other cold viruses.

Colds usually go away on their own after about one to two weeks. Although the symptoms such as a runny or stuffy nose, cough and headache can be bothersome, you don’t need to take medication. None of the currently available treatments can shorten the length of a cold. Antibiotics only fight so they dont help in the treatment of simple common colds that are caused by viruses. They can have side effects too, so they should only be used if a bacterial infection develops as a complication of the cold.

You May Like: Does Advil Allergy Sinus Cause Drowsiness

Is It Safe To Take Advil With Benadryl

The active ingredient in Advil® is ibuprofen which is part of a class of drugs called NSAIDs . If you are interested in an antihistamine, check out our Advil® Cold & Allergy Products. In respect to this, can Advil and Benadryl be taken together?

Relieves sinus pain and congestion. Advil Cold And Sinus is a good combination medicine to relieve pain and congestion, but its more medicine than you need if you only have one symptom. Benadryl is often better than other antihistamines at treating allergy symptoms and hives.

Advil Cold And Sinus You shouldnt drive after taking Benadryl until you know how it affects you. Talk to a pediatrician before giving Benadryl to a child. It can increase the risk of falls, so elderly people shouldnt use Benadryl .

Use only as directed. Extra Strength BENADRYL TOTAL® Allergy & Sinus is specially formulated to provide fast, effective relief of your allergy symptoms PLUS effective relief of your sinus congestion and pain. Do not take more than directed .

Typical Dosing For Advil Allergy And Congestion Relief

Advil Rapid Release Tablet 48

Each tablet contains 200 mg of ibuprofen, 10 mg of phenylephrine, and 4 mg of chlorpheniramine.

  • Adults and children age 12 years and up: The typical dose is 1 tablet by mouth every 4 hours while youre having symptoms. Dont use more than 6 tablets in 24 hours unless your provider specifically told you to do so.
  • Children under 12 years of age: Ask your childs provider.

Read Also: Drugs For Sinus Infection Prescription

Don’t Miss: Xpect First Aid Sinus Relief

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Popular Articles
Related news